MAUDE Adverse Event Report: ARTHREX INC. IMPLANT SYSTEM,CPR VIPER; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX INC. IMPLANT SYSTEM,CPR VIPER; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-8692DS
Health Effect - Clinical Code Swelling (2091)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of nine submissions from the same patient event.The others are (b)(4).Device history record review revealed nothing relevant to this event.The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a procedure on his right foot on (b)(6) 2017 where a 4mm proximal wedge plate (line: (b)(4)) and a 3.5mm headless screw for chevron (line: (b)(4)) were implanted.Also implanted was a 2.4 headed screw for k-wire but reporter does not believe this is an arthrex product.The patient began to experience heat and swelling in his foot about 2 months post-op.The surgeon is considering removing the hardware.Patient's only known drug allergy is to neomyecin antibiotic ointment.Follow-up investigation: date of surgery was (b)(6) 2017, patient is a male, surgery was on right foot.Patient has significant swelling to date, 4.5 months after surgery.Decision to remove the hardware has not been made.Patient is still experiencing the localized heat and swelling at the surgical site.Part numbers have now been obtained and the material composition of each implant has been provided.

Brand Name
IMPLANT SYSTEM,CPR VIPER
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7211695
Report Number1220246-2018-00016
Device Sequence Number1035994
Product Code GAT
UDI-Device Identifier00888867190986
UDI-Public00888867190986
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K021434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Catalogue NumberAR-8692DS
Device Lot Number704571365
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2018
Initial Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;